Ep 6 Roshcast Emergency Board Review

11.15.2016 - By Emergency Medicine Board Review

Download our free app to listen on your phone

“As to diseases, make a habit of two things — to help, or at least, to do no harm.”   ― Hippocrates

Welcome back to episode 6!Last week’s episode included a new intro Rapid Review…let us know what you think of it. Should we continue it? Keep sending your thoughts to [email protected] This podcast is fluid, and we are open to making changes that would best suit our listeners’ learning styles.

Let’s get started.

* Prophylaxis for Neisseria meningitidis should be offered to household members, school contacts in the prior 7 days, and those with direct exposure to the patient. The preferred antibiotic regimen is rifampin BID for two days.* The most common cause of a bilateral Bell’s palsy is Lyme disease.* The most common cause of maternal mortality during delivery is maternal hemorrhage, which can be caused by uterine atony, genital trauma, retained products, or, DIC.* The most serious adverse reaction to ketamine is laryngospasm, which is treated with bag-valve-mask ventilation. Tthe most common adverse reaction is an emergence reaction.

Now to this week’s podcast.

Question 1

Which of the following antidotes is paired with the correct poisoning?

A. Bupivacaine – Intralipid

B. Hydrofluoric acid – Sodium bicarbonate

C. Lorazepam – Fomepizole

D. Metformin – Octreotide

Teaching image

Question 2

A 3-year-old girl presents to the ED with altered mental status. She was in her usual state of health until one day prior to presentation when she developed abdominal pain, vomiting, and bloody diarrhea after she was found with a bottle of vitamins from the family’s medicine cabinet. She transiently improved for a few hours then became increasingly lethargic. On arrival, she responds only to painful stimulus. Her blood pressure is 65/40 mm Hg and her heart rate is 160 beats per minute. She appears profoundly dehydrated. Her arterial blood gas demonstrates a metabolic acidosis. What is the most definitive therapy for this patient?

A. Activated charcoal

B. Deferoxamine

C. Sodium bicarbonate

D. Whole-bowel irrigation

Teaching image

Question 3

You are the physician for a patient who is diagnosed with pancreatic adenocarcinoma. The oncologist makes a note of a positive Trousseau’s syndrome in the documentation. Which of the following is she referring to?

A. Nontender palpable gallbladder

B. Palpable left supraclavicular lymph node

C. Popliteal pain with abrupt ankle dorsiflexion

D. Tender migratory thrombophlebitis

Teaching image

Question 4:

A 27-year-old woman presents with a painful rash on both of her legs.

More episodes from Emergency Medicine Board Review